Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 24, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 13, 2023, 1:40 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2023, 1:40 PM EDT (17:40 UTC)
- Expired
- Jul 13, 2023, 2:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 45 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
656
WUUS51 KBUF 131740
SVRBUF
NYC045-049-075-131845-
/O.NEW.KBUF.SV.W.0024.230713T1740Z-230713T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
140 PM EDT Thu Jul 13 2023
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Jefferson County in central New York...
Northwestern Lewis County in central New York...
Northeastern Oswego County in central New York...
* Until 245 PM EDT.
* At 140 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Clayton to near Stony Point to
near Nine Mile Point, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Pulaski, West Carthage, Clayton, Adams, and Dexter.
This includes Interstate 81 between exits 37 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4440 7585 4420 7542 4413 7542 4366 7576
4351 7634 4356 7635 4356 7631 4358 7626
4378 7629 4383 7636 4387 7635 4386 7639
4388 7650 4396 7638 4396 7634 4412 7639
4420 7631 4420 7624 4424 7617 4429 7615
TIME...MOT...LOC 1740Z 249DEG 33KT 4430 7618 4391 7628 4358 7641
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas2 follow-up statements
298
WWUS51 KBUF 131805 RRA
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
205 PM EDT Thu Jul 13 2023
NYC045-049-075-131845-
/O.CON.KBUF.SV.W.0024.000000T0000Z-230713T1845Z/
Jefferson NY-Lewis NY-Oswego NY-
205 PM EDT Thu Jul 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR JEFFERSON...NORTHWESTERN LEWIS AND NORTHEASTERN OSWEGO
COUNTIES...
At 203 PM EDT, severe thunderstorms were located along a line
extending from Clayton to near Adams Center to Sandy Island Beach
State Park, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Pulaski, West Carthage, Clayton, Adams, and Dexter.
This includes Interstate 81 between exits 37 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4440 7585 4420 7542 4413 7542 4366 7576
4351 7634 4356 7635 4356 7628 4359 7626
4378 7629 4384 7634 4407 7619 4429 7615
TIME...MOT...LOC 1803Z 253DEG 31KT 4425 7609 4388 7604 4363 7623
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas926
WWUS51 KBUF 131845
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
245 PM EDT Thu Jul 13 2023
NYC045-049-075-131852-
/O.EXP.KBUF.SV.W.0024.000000T0000Z-230713T1845Z/
Jefferson NY-Lewis NY-Oswego NY-
245 PM EDT Thu Jul 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON...NORTHWESTERN LEWIS
AND NORTHEASTERN OSWEGO COUNTIES WILL EXPIRE AT 245 PM EDT...
The storms which prompted the warning have moved out of the area. A
new severe thunderstorm warning remains in effect for portions of
eastern Jefferson, Oswego and Lewis counties until 3:30 PM EDT.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.
LAT...LON 4440 7585 4420 7542 4413 7542 4366 7576
4351 7634 4356 7635 4356 7628 4359 7626
4378 7629 4384 7634 4407 7619 4429 7615
TIME...MOT...LOC 1842Z 249DEG 33KT 4437 7564 4400 7559 4376 7578
$$
ThomasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:03 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 1:03 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
103 PM EDT Thu Jul 13 2023
.SYNOPSIS...
Showers and some strong thunderstorms will be possible with
localized heavy rain and gusty winds...mainly east of Rochester
and particularly across the North country this afternoon.
Generally fair weather will then follow for tonight and
Friday...as weak high pressure will be found over the region.
Looking ahead to the weekend...it will be somewhat unsettled
with some showers and thunderstorms...but there should be plenty
of dry time as well.
&&
.NEAR TERM /THROUGH FRIDAY/...
Robust mid-level shortwave and sfc reflection passing by just to our
N-NWest through southeast Ontario Canada. The trailing cold front is
now working from west to east through the CWA.
As the frontal boundary moves east...it will have the potential to
generate showers and possible SVR thunderstorms (damaging
winds)...along with some heavy rain. The bulk of this activity will
be found east of KROC and especially east of Lake Ontario. SPC has
issued a SVR Thunderstorm Watch for this threat this afternoon
into this evening. Also...a Flood Watch remains in effect from
Ontario and Wayne counties eastward...although confidence is
notably LOWER for excessive rains to materialize. Again...a
prominent factor with the current flood watch is the wet
antecedent conditions from the heavy rains from early in the
week. Timing for storms will occur between 17 and 22z (1PM to 6
PM). Otherwise...diurnally based instability in conjunction with
a modest 35-40 knot low level will be the support for the
strong organized convection...and with dry air in the mid
levels...there will be an enhanced downburst potential. Have
kept heavy rain and gusty winds as enhanced wording in the
grids.
Meanwhile...mainly dry weather will be found back across the far
western counties this afternoon behind the front. It will be quite
breezy...especially downwind of Lake Erie where winds could gust as
high as 40 mph.
Tonight...any showers and storms over the eastern parts of the
forecast area should die off fairly quickly with continued drying in
the mid levels and nocturnal stabilization being enhanced well behind
an exiting cool front.
Fair dry weather can then be expected for the vast majority of the
region on Friday...as weak high pressure will be centered just to
our east. That being said...slightly higher Td's will assist in
making the environment over the Finger Lakes and parts of the
Srn Tier and North country prone to widely separated showers and
thunderstorms during the afternoon.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Through the weekend, the core of a large closed upper low initially
located just west of Hudson Bay Friday night will will retrograde
westward into northern Manitoba through Saturday, before pivoting
south then southeastward into southern Ontario, being centered just
north of Lake Superior by Sunday night. While this will shift the
stagnant longwave pattern east a bit, synoptic troughing will still
extend across the Great Lakes and much of the northeastern CONUS
through the period and even into next week. Shortwave impulses
rotating through the base of this trough will maintain an unsettled
weather pattern across the region.
Focusing on the weekend, a ridge of weak surface high pressure
extending from the Tennessee Valley to the eastern Great Lakes will
drift eastward Friday night. Upstream, the next shortwave trough
will be racing east across the central Great Lakes to southern
Ontario, though it will be largely moisture starved and likely
amount to little more than increased cloud cover overnight. That
being said, an isolated shower or two before daybreak across the
western zones can't be ruled out. Southerly return flow will develop
as the surface high moves east of the region, giving temps a small
boost over the previous night with lows in the low to mid 60s.
Thin surface ridge will settle along the east coast by Saturday
afternoon. Another upstream shortwave trough and associated cold
front over the Ohio Valley will be pivoting northeast towards New
England, lifting a warm front through the eastern Great Lakes
sometime in the morning. Increasing warm advection and diurnal
heating out ahead of it will yield temps in the upper 80s across the
Finger Lakes/North Country as dewpoints swell into the upper 60s and
even low 70s. Showers and thunderstorms are expected to blossom with
diurnal convection in the afternoon, with higher chances across the
western counties in closer proximity to the incoming shortwave
trough. A bit challenging to nail down how convection will unfold in
the warm sector throughout the day at this juncture. There is
uncertainty in timing of the shortwave/cold front, and how much
moisture is able to pool into the region in time for peak daytime
instability, though guidance continues to trend a bit slower with
the overall progression. PWATs in excess of 1.75" with convergent
850H-700H flow will be on the doorstep, and depending on how the
shortwave tracks, could be over the region as SBCAPE grows to a
projected 1000-2000J/kg. On top of 0-6km bulk shear in the 25-35kt
range, could see the potential for some strong to severe
thunderstorm activity and/or flooding risks during the day, though
there are many 'moving parts' that would need to come together for
this to be realized.
Better chances for more widespread showers Saturday night as the
shortwave trough and main cold front makes its way towards the
forecast area across southern Ontario and Lake Erie. More vigorous
thunderstorm activity looks less likely at this point due to the
lack of diurnal instability available. Still in the soupy airmass
ahead of the front, lows will struggle to dip below the 70s across
the Lake Plains overnight, with elevated dewpoints leading to an
extra muggy feel.
Cold front will lie across WNY by Sunday morning, then continue its
eastward trek to central NY through the day. Additional shower and
thunderstorm development is expected through the day, with chances
being higher across the Finger Lakes and North Country just ahead of
the advancing front, and in the afternoon as SB instability
increases. Still looks like a good amount of shear and PWATs to work
with in the environment to pose a threat for isolated strong to
severe storms and flooding if/where storms are able to train, so
threats will continue to be monitored going forward. Otherwise, the
region will cool off some through remain humid behind the front with
temps in the low/mid 80s.
Much quieter weather expected Sunday night as the front moves east
of the forecast area and a sharply drier airmass filters into the
region. Lows will be in the low to mid 60s, with a notable drop in
Td's.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Moving into the new workweek, the center of the broad closed low
will be pivoting eastward across southern Ontario Province. Longwave
troughing will remain in place across the northeast through midweek,
as additional shortwave disturbances as well as the axis of the main
trough impinge upon the forecast area. This will lead to another
couple of frontal passages between Monday and Tuesday, before the
core of the main trough opens up and FINALLY ejects east into Quebec
by Wednesday. Difficult to pin down the details at this range, but
expect additional chances for showers and thunderstorms Monday
through Tuesday, with greater chances Tuesday afternoon during peak
heating, then drying out Tuesday night through Wednesday.
Temperatures will be on the warmer side Monday and Monday night,
then cooling off behind the frontal passages with a return to more
seasonable temps for Tuesday/Wednesday.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Mainly VFR conditions can be expected today...although sfc winds
will strengthen with gusts over 30-35 knots expected at many of the
TAF sites...especially at KBUF and KIAG. Strong thunderstorms will
be possible over the western Finger Lakes and eastern Lake Ontario
regions during this afternoon. This will likely impact KART and
KGTB.
Mainly VFR weather is expected tonight.
Outlook...
Friday through Tuesday...Mainly VFR with a chance of showers
and thunderstorms.
&&
.MARINE...
Small craft advisories are in effect for ALL of the NY Nearshore
waters today. The strongest of these winds will be on Lake Erie and
in the Buffalo harbor.
The greatest risk for thunderstorms will be across Lake Ontario
today...this as the cold front works from west to east.
Showers and storms will diminish tonight along with winds relaxing
allowing for minimal wave action as we head into Friday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch until 11 PM EDT this evening for NYZ004>006-008-
014.
Beach Hazards Statement until 8 PM EDT this evening for NYZ006.
Beach Hazards Statement until 11 PM EDT this evening for
NYZ007.
Beach Hazards Statement until 6 PM EDT this evening for NYZ010-
019-085.
MARINE...Small Craft Advisory until 6 PM EDT this evening for LEZ020.
Small Craft Advisory until 8 PM EDT this evening for
LEZ040-041.
Small Craft Advisory until 6 PM EDT this evening for
LOZ042.
Small Craft Advisory until 8 PM EDT this evening for
LOZ043-044.
Small Craft Advisory until 11 PM EDT this evening for
LOZ045.
&&
SYNOPSIS...AR/RSH
NEAR TERM...AR/RSH
SHORT TERM...PP
LONG TERM...EAJ/PP
AVIATION...AR
MARINE...AR/RSHHazardous weather outlook, Jul 13, 1:00 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 100 PM EDT Thu Jul 13 2023 NYZ010-141700- Northern Erie- 100 PM EDT Thu Jul 13 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-141700- Chautauqua-Southern Erie- 100 PM EDT Thu Jul 13 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-141700- Allegany- 100 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ014-141700- Ontario- 100 PM EDT Thu Jul 13 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-141700- Lewis- 100 PM EDT Thu Jul 13 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-141700- Jefferson- 100 PM EDT Thu Jul 13 2023 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-141700- Oswego- 100 PM EDT Thu Jul 13 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-141700- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 100 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-141700- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 100 PM EDT Thu Jul 13 2023 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-011-141700- Niagara-Orleans-Genesee- 100 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-012-013-020-141700- Monroe-Wyoming-Livingston-Cattaraugus- 100 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-141700- Wayne-Northern Cayuga- 100 PM EDT Thu Jul 13 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Reynolds
In the hours before
Special weather statement, Jul 13, 11:43 AM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1143 AM EDT Thu Jul 13 2023
NYZ003-004-011>014-020-021-131645-
Cattaraugus NY-Allegany NY-Ontario NY-Livingston NY-Wyoming NY-
Wayne NY-Genesee NY-Monroe NY-
1143 AM EDT Thu Jul 13 2023
...STRONG THUNDERSTORMS WILL IMPACT WESTERN WAYNE...WYOMING...EASTERN
CATTARAUGUS...LIVINGSTON...NORTHWESTERN ALLEGANY...MONROE...EASTERN
GENESEE AND NORTHWESTERN ONTARIO COUNTIES THROUGH 1245 PM EDT...
At 1143 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilton to near Pavilion to near Ashford
Hollow. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Olean, Geneseo, East
Rochester, Hilton, Webster, Fairport, Dansville, Brighton,
Gates-North Gates, Letchworth State Park, Ontario, Henrietta,
Penfield, Le Roy, Perry, and Spencerport.
This includes the following highways...
Interstate 390 between exits 5 and 12.
Interstate 90 between exits 44 and 47.
Interstate 86 between exits 25 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4203 7837 4228 7881 4252 7853 4254 7846
4258 7846 4289 7810 4338 7775 4328 7754
4333 7730 4330 7716 4268 7755
TIME...MOT...LOC 1543Z 297DEG 26KT 4336 7773 4288 7807 4233 7872
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EAJSpecial weather statement, Jul 13, 12:45 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1245 PM EDT Thu Jul 13 2023
NYZ003>006-013-014-021-131745-
Allegany NY-Ontario NY-Livingston NY-Oswego NY-Wayne NY-Monroe NY-
Northern Cayuga NY-
1245 PM EDT Thu Jul 13 2023
...STRONG THUNDERSTORMS WILL IMPACT WAYNE...SOUTHEASTERN
LIVINGSTON...CAYUGA...NORTHERN ALLEGANY...SOUTHWESTERN OSWEGO...
SOUTHEASTERN MONROE AND ONTARIO COUNTIES THROUGH 145 PM EDT...
At 1244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairport to near Hemlock to near Belfast.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geneva, Canandaigua, East Rochester, Fairport, Dansville, Newark,
Marion, Lyons, Palmyra, Victor, Honeoye Falls, Conesus, Bristol,
Lima, Clifton Springs, Clyde, Phelps, Belfast, Bloomfield, and
Montezuma.
This includes the following highways...
Interstate 390 between exits 4 and 6.
Interstate 90 between exits 42 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and western New York.
&&
LAT...LON 4233 7822 4277 7772 4317 7744 4327 7637
4323 7641 4323 7648 4317 7647 4302 7662
4301 7696 4276 7698 4276 7731 4258 7737
4258 7766 4253 7766 4253 7772 4234 7773
TIME...MOT...LOC 1644Z 263DEG 28KT 4314 7734 4279 7764 4239 7809
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:56 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie, Jefferson, Oswego | 19 hr |
| Jul 13, 11:43 AM EDT | Special Weather Statement | BUF | Cattaraugus, Livingston, Monroe, Wyoming | 62 min |
| Jul 13, 12:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 13, 12:34 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 26 min |
| Jul 13, 12:45 PM EDT | Special Weather Statement | BUF | Ontario | 60 min |
| Jul 13, 12:55 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jul 13, 1:20 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 55 min |
| Jul 13, 1:47 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jul 13, 1:57 PM EDT | Special Marine Warning | BUF | 36 min | |
| Jul 13, 2:08 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 67 min |
| Jul 13, 2:33 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 57 min |
| Jul 13, 3:28 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.